Tennessee, 2010

Flash Flooding and Damaging Winds in Tennessee, June 2 to 3, 2010

June 2 to 3, 2010 · NWS MEG · 6 events in 5 counties and zones

A stationary front was located over the Mid-South June 2nd-June 3rd, 2010. The front was the focus of afternoon and evening thunderstorm development.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A stationary front was located over the Mid-South June 2nd-June 3rd, 2010. The front was the focus of afternoon and evening thunderstorm development. Some of the storms became severe and produced damaging winds and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 2, 11:54 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 2, 11:54 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT WED JUN 2 2010

.UPDATE...

ADDED/INCREASED RAIN CHANCES ACROSS THE ENTIRE MIDSOUTH THROUGH
9 PM. EXPANDED STRONG/SEVERE WORDING IN HWO. ADJUSTED OTHER
WEATHER ELEMENTS THIS AFTERNOON/EVENING AS WELL.

&&

.DISCUSSION...

ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS CAN BE
EXPECTED ACROSS THE ENTIRE MIDSOUTH THIS AFTERNOON.

LATEST RADARS INDICATED ROBUST THUNDERSTORM DEVELOPMENT NEAR THE
MISSISSIPPI RIVER NEAR WEST MEMPHIS AND SOUTHWARD TO NEAR
CLARKSDALE MISSISSIPPI. SINCE THESE STORMS HAVE DEVELOPED...THE
MID LEVEL CAPPING INVERSION HAS BEEN BUSTED...THUS THINK
ADDITIONAL DEVELOPMENT WILL OCCUR THROUGHOUT THE AFTERNOON AND
EARLY EVENING HOURS ANYWHERE ACROSS THE MIDSOUTH. THUS...ADDED 20
TO 30 PERCENT CHANCES FOR NOW OVER THE AREA...BUT THESE MAY NEED
TO BE INCREASED...ESPECIALLY IF COLD POOLS DEVELOP ALLOWING
NUMEROUS OUTFLOW BOUNDARIES TO INTERSECT AND GENERATE MORE
SHOWERS AND STORMS. LATEST MODELS SEEMED TO BE UNDERESTIMATING
THE AMOUNT OF LOW LEVEL MOISTURE WITH SURFACE DEWPOINTS IN THE
LOWER 70S...THUS UNDERDOING QPF/CONVECTION OVER THE AREA THIS
AFTERNOON AND EVENING.

THE AIR IS VERY UNSTABLE WITH SBCAPE 3000-4000 J/KG...THUS SOME
STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS WELL AS
PRODUCE VERY HEAVY RAINFALL AS A FEW INCHES OF RAINFALL MAY OCCUR
PER HOUR WHICH MAY CAUSE LOCALIZED FLOODING. FOR NOW...KEPT
STRONG TO SEVERE WORDING IN HWO. WITH WEAK SHEAR...STORMS WILL BE
UNORGANIZED AND PULSE TYPE IN NATURE.

UPDATE HAS BEEN SENT AND ADDITIONAL UPDATES MAY BE NEEDED.

MBS

&&

.PREV DISCUSSION...

/ISSUED 510 AM CDT WED JUN 2 2010/

DISCUSSION...09Z SURFACE ANALYSIS THIS MORNING PLACES A QUASI-
STATIONARY BOUNDARY FROM THE GREAT LAKES REGION BACK THROUGH THE
CENTRAL PLAINS. MEANWHILE...WEAK HIGH PRESSURE IS IN PLACE ACROSS
THE LOWER MISSISSIPPI VALLEY WITH TEMPERATURES IN THE UPPER 60S
NEAR THE TENNESSEE RIVER AND LOWER TO MIDDLE 70S ACROSS THE
MISSISSIPPI RIVER DELTA AS OF 4 AM CDT FORECAST ISSUANCE.
CONVECTIVE POTENTIAL IS THE MAIN CHALLENGE IN THE ENTIRE MORNING
FORECAST PACKAGE.

SHORT TERM...(TODAY THROUGH FRIDAY)...WATER VAPOR SATELLITE/UPPER
AIR PROFILER TRENDS THIS MORNING SHOW MCS ACTIVITY UPSTREAM
ACROSS IOWA/MISSOURI/ILLINOIS AND ACROSS THE SOUTHERN PLAINS.
ACROSS THE LOWER MISSISSIPPI VALLEY...A DRY SLOT IS BRINGING RAIN
FREE WEATHER TO THE MID SOUTH THIS MORNING.

ANOTHER VERY WARM DAY IS EXPECTED TODAY WITH HIGHS IN THE LOWER
90S IN MOST LOCATIONS WITH PERHAPS MIDDLE 90S IN THE MISSISSIPPI
RIVER DELTA. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON WHERE ATMOSPHERE WILL
BE LESS CAPPED. SURFACE BASED CAPE VALUES APPROACHING 3000
J/KG...LI/S BETWEEN -7 TO -8...PRECIPITABLE WATER VALUES AROUND
1.6 INCHES SUGGEST THE POTENTIAL FOR A PULSE THUNDERSTORM OR TWO
TO BECOME STRONG TO PERHAPS SEVERE WITH DAMAGING WINDS AND HEAVY
RAINFALL BEING THE MAIN THREATS.

LATEST 00Z SHORT TERM MODELS INDICATE A WEAKENING COLD FRONT WILL
DRIFT SOUTH INTO THE MID SOUTH LATE TONIGHT INTO THURSDAY WITH
UPPER LEVEL FLOW TRANSITIONING TO NORTHWEST FLOW ALOFT. THIS WILL
RESULT IN AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS
THURSDAY INTO FRIDAY. KEPT 20 POPS GOING ACROSS THE NORTHERN
QUARTER OF THE MID SOUTH TONIGHT IF ANY UPSTREAM ACTIVITY MOVES
INTO PORTIONS OF THE AREA LATE TONIGHT.

CHANCES FOR ORGANIZED CONVECTION WILL BE LESS LIKELY THURSDAY
AND FRIDAY AS UPPER LEVEL WIND SHEAR WILL REMAIN ON THE WEAK SIDE.
THIS SUGGESTS PULSE TYPE THUNDERSTORMS BEING THE MOST LIKELY MODE
OF CONVECTION WITH SURFACE BASED CAPE VALUES AROUND 3000 J/KG AND
LI/S BETWEEN -6 TO -8. DAMAGING WINDS AND HEAVY RAINFALL ARE THE
MAIN THREATS FOR ANY THUNDERSTORMS THAT BECOME SEVERE.

LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)...00Z ECMWF/GFS/GFS
ENSEMBLE MEMBERS STILL INDICATE THE POTENTIAL FOR AN ACTIVE
WEATHER PERIOD...ESPECIALLY TOWARD LATE WEEKEND/EARLY NEXT WEEK AS
AN UPPER LEVEL JET AXIS APPROACHES THE LOWER MISSISSIPPI VALLEY.
RUN TO RUN MODEL CONTINUITY PROBLEMS AND THE STRENGTH OF AN UPPER
LEVEL RIDGE AXIS OVER THE SOUTHERN UNITED STATES PRESENT
CHALLENGES DURING THIS PERIOD WITH THE TIMING AND PLACEMENT OF
CONVECTIVE ACTIVITY/MCS/S EMBEDDED WITHIN NORTHWEST FLOW ALOFT.
CONSEQUENTLY...KEPT POPS AROUND SLIGHT CHANCE BUT MAY LIKELY NEED
TO BE RAISED IN LATER FORECASTS.

CJC

&&

.AVIATION...

18Z TAFS

CONDITIONS WILL REMAIN VFR AT ALL SITES...WITH A TEMPO IFR AT
KTUP FROM 08-12Z. SCATTERED CB LAYER AND VCTS AT KMEM AND KTUP
THIS AFTERNOON AS SATELLITE CONTINUES TO SHOW INCREASING
DEVELOPMENT OVER NORTHERN MISSISSIPPI AND EASTERN ARKANSAS. WINDS
WILL GENERALLY BE SOUTH AT 5-10KTS. LATER TONIGHT...SOMEWHAT
CONFIDENT THAT FRONT IN SOUTHERN MISSOURI WILL SLOWLY MOVE INTO
NORTHEAST ARKANSAS AND NORTHWEST TENNESSEE. THUS HAVE ADDED VCSH
AND CB LAYER IN AT KJBR AND KMKL AFTER 09Z. WINDS WILL ALSO BECOME
VARIABLE AT THESE SITES AS FRONT IS EXPECTED TO STALL NEARBY. TSRA
CHANCES WILL DIMINISH DURING THE MID MORNING HOURS...BUT WILL
INCREASE AT...AND JUST BEYOND THE END OF THE TAF PERIOD.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  92  74  91  72 /  30  20  50  30
MKL  92  70  90  67 /  20  20  50  30
JBR  94  72  90  69 /  20  20  50  30
TUP  91  70  90  70 /  20  20  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 2, 1:49 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT WED JUN 2 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
249 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH THROUGH 8 PM. DAMAGING WINDS UP TO 70 MPH AND HAIL UP TO
THE SIZE OF GOLF BALLS ARE THE MAIN HAZARDS.

LOCALLY VERY HEAVY RAINFALL OF 2 TO 4 INCHES AND FLASH FLOODING
ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
THROUGH TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT
WITH A WARM...MOIST AND UNSTABLE AIRMASS. DAMAGING WINDS AND HEAVY
RAINFALL ARE THE MAIN THREATS WITH ANY THUNDERSTORMS THAT BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH 8 PM TODAY.

MBS

In the hours before

Special weather statement, Jun 2, 12:49 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
149 PM CDT WED JUN 2 2010

MOZ115-TNZ001-021930-
PEMISCOT MO-LAKE TN-
149 PM CDT WED JUN 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

  NORTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF WARDELL AT 150 PM CDT...
MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAKE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR
REELFOOT LAKE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Special weather statement, Jun 2, 1:11 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT WED JUN 2 2010

ARZ009-018-MOZ113-021945-
CLAY AR-GREENE AR-DUNKLIN MO-
211 PM CDT WED JUN 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  SOUTHERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES EAST OF KNOBEL AT 211 PM CDT...
MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS
NEAR KENNETT...MARMADUKE...PIGGOTT AND RECTOR...SHOULD MONITOR THIS
STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Special weather statement, Jun 2, 1:15 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CDT WED JUN 2 2010

MSZ014>016-022000-
UNION MS-LEE MS-PONTOTOC MS-
215 PM CDT WED JUN 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF ECRU AT 216 PM CDT...
MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE...PONTOTOC AND UNION COUNTIES...INCLUDING LOCATIONS
NEAR BALDWYN...NEW ALBANY...PONTOTOC...TOMBIGBEE STATE PARK...TRACE
STATE PARK AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 2, 1:23 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT WED JUN 2 2010

MSZ002-008-012-013-022015-
MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-
223 PM CDT WED JUN 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER JOHN W KYLE STATE PARK AT 223 PM CDT...
MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...MARSHALL...PANOLA AND TATE COUNTIES...INCLUDING
LOCATIONS NEAR BATESVILLE...HOLLY SPRINGS NATIONAL FOREST...JOHN W
KYLE STATE PARK...OXFORD AND WALL DOXEY STATE PARK...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
SARDIS LAKE.
Special weather statement, Jun 2, 1:41 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT WED JUN 2 2010

MSZ003-004-009-014-016-022015-
TIPPAH MS-BENTON MS-PRENTISS MS-UNION MS-LEE MS-
241 PM CDT WED JUN 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF NEW ALBANY AT 241 PM CDT...
MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LEE...PRENTISS...TIPPAH AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR BALDWYN AND NEW ALBANY...SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Jun 2, 2:07 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT WED JUN 2 2010

MSZ004-009-014-016-017-022045-
TIPPAH MS-PRENTISS MS-UNION MS-LEE MS-ITAWAMBA MS-
307 PM CDT WED JUN 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF PRATTS FRIENDSHIP AT 308 PM
CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA...LEE...PRENTISS...TIPPAH AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR BALDWYN...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 109 km away, was scanning. The volume nearest the first event began at 20:10 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lake

When
June 2, 2:10 PM CST to 2:15 PM CST
Where
Lake County, Ridgely to 0.76 mi SSW of Ridgely
Measured
50 kt (58 mph) estimated gust
Reported by
Post Office
Coordinates
36.270, -89.480

Straight line winds knocked down trees in Ridgely.

Flash Flood, Gibson

When
June 3, 1:25 PM CST to 4:00 PM CST
Where
Gibson County, Dyer to 0.63 mi WSW of Barrons Corner
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.070, -89.000

Heavy rain produced flash flooding near Dyer. Several roads were flooded as a result.

Thunderstorm Wind, Gibson

When
June 3, 1:25 PM CST to 1:30 PM CST
Where
Gibson County, 2.52 mi S of Gregory to 1.45 mi NW of Grizzard
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.044, -89.088

Straight line winds knocked down several trees on Old Dyersburg Road south of Dyer.

Flash Flood, Crockett

When
June 3, 3:30 PM CST to 5:15 PM CST
Where
Crockett County, Friendship to 1.23 mi N of Crockett Mills
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.920, -89.230

Heavy rain produced flash flooding near Friendship. Walter Taylor Road was flooded as a result.

Flash Flood, Lauderdale

When
June 3, 5:45 PM CST to 6:15 PM CST
Where
Lauderdale County, 3 mi E of Henning to 1.6 mi SE of Durhamville
Cause
Heavy Rain
Reported by
Public
Coordinates
35.670, -89.527

Heavy rain produced flash flooding east of Henning. Two feet of water covered Tom Martin Road as a result.

Flash Flood, Shelby

When
June 3, 5:55 PM CST to 7:00 PM CST
Where
Shelby County, 0.89 mi ENE of Bartlett to 1.11 mi ENE of Bartlett
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
35.206, -89.866

Heavy rain produced flash flooding in Bartlett. Water flooded the intersection of Bartlett Boulevard and Stage Road as a result.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239168, 239190, 239194, 239193, 239196, 239197.